Reply
How do you/did you deal with Metformin side effects Skitten TTC since Oct 2009; 162 posts
24th Jul '13

I upped my Metformin to 1000mgs like my doctor said to and now im constantly feeling nausea and my stomach seems to reject any food I eat... my doctor told me eating food with low carbs will really help but it doesn't seem to help... I have no appetite. I ate two eggs with a with cheese and a glass of iced tea and my stomach is flipping. .. I read you cant take pepto bismol with it... how did you ladies deal with Metformin side effects? Thanks

kitty_ks 1 child; Kansas 41 posts
24th Jul '13

Lost 20 lbs.

Summerfrost 51 kids; Massachusetts 6545 posts
24th Jul '13

How long have you been on it? I was off and on it for a little while (4ish years) when they were trying to figure out what was going on with me. I'm type 1, but it was late onset (23 instead of under 18 like it normally is). Anyway, it always seemed to be bad the first week or so. The feeling like I was going to puke, etc. I did eventually adjust to it sortof. The diarrhea never fully went away though.



Like I said, it wasn't working for me anyway .. seeing as I'm type 1 and all .. :roll: .. lol .. but I didn't mind the regular periods and it was a huge help in the beginning when i was trying to get pregnant. It also helped me shed the baby weight pretty quickly. Of course that could have been from the nausea and diarrhea though. :)



From what I understand, if the dose is too high, you're more likely to get symptoms that don't go away. It's too late now, but the symptoms might have been less if you upped it 500mg at a time instead of the full 1000 mg.

JnV Due October 24 (boy); 1 child; Alabama 59 posts
24th Jul '13

The side effects went away after about two weeks or so, but if I ate a carb during that time it came right back out. You just have to stick it out because the outcome is so worth it. I lost 20 lbs and became pregnant while on it.

Blessed by Adoption X2 2 kids; Wisconsin 826 posts
24th Jul '13

My side effects were upset stomach, lack of appetite and diarrhea. My dr. told me to take my metformin right at bedtime for 2 weeks and then start taking it during the day. I only had to experience side effects for a few days and then they went away.

Skitten TTC since Oct 2009; 162 posts
24th Jul '13

Ive been on it almost a week. I started off at 500mgs but felt fine so yesterday I started 1000mg... ugh it just sucks. I hope it passes soon..especially since i work full time and have no time that I can take off. Im definitely trying to eat healthier.. I just keep saying to myself this is worth it . Because then ill be able to hold ny own baby in my arms. Plus im gonna be feelibg nausea when im pregnant so I better get use to it lol! How quick did you ladies lose weight? Im hoping at least 10 pounds in a month

Angela2580 Japan 3 posts
24th Jul '13

I'm type 2 diabetic and my doc wanted me on 2000 a day but i can only stomach it if i take it at bedtime. If i take it close to any meals I'm in the bathroom in a half an hour.

JnV Due October 24 (boy); 1 child; Alabama 59 posts
26th Jul '13

I was on metformin and adipex from november to the day I found out I was pregnant in February. I lost about 15-20ish lbs. That was mostly from the Adipex, though. I had Metformin to regulate my PCOS.